Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 44, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 27, 2002, 10:43 PM CDT for Moultrie County, Piatt County, Illinois. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2002, 10:43 PM CDT (03:43 UTC)
- Expired
- Apr 27, 2002, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Moultrie County, IL, Piatt County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 10:45 PM CDT | Hail 1 | Bethany, IL | |
| Apr 27, 11:00 PM CDT | Thunderstorm Wind 50 E | Sullivan, IL | Several large tree limbs were blown down around town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 10:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 516 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 280343 SVRSPI ILC139-147-280430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1043 PM CDT SAT APR 27 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIATT COUNTY IN CENTRAL ILLINOIS MOULTRIE COUNTY IN CENTRAL ILLINOIS * UNTIL 1130 PM CDT * AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BETHANY...OR ABOUT 10 MILES NORTHWEST OF SULLIVAN...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMMOND ALLENVILLE BEMENT THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES AT ANY TIME. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3987 8874 3961 8879 3943 8848 4003 8848 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 9:05 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 27, 9:05 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 905 PM CDT SAT APR 27 2002 WILL UPDATE ZONES SHORTLY...MAINLY FOR MINOR WORDING CHANGES. FORECAST STILL ON TRACK FOR SEVERE WEATHER LATE THIS EVENING THROUGH THE EARLY MORNING HOURS. HEAVY RAINFALL STILL A POSSIBILITY FOR AREAS NORTH OF I-70...SO FLOOD WATCH TO CONTINUE TONIGHT. .ILX...FLOOD WATCH TNGT ZNS 027>031..036>038..040>057..061. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:19 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 41 min |
| Apr 27, 10:20 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 55 min |
| Apr 27, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell, Woodford | 48 min |
| Apr 27, 11:30 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 30 min |
| Apr 27, 11:52 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 38 min |
| Apr 27, 11:58 PM CDT | Flash Flood Warning | ILX | Coles, Edgar | 4 hr |
| Apr 27, 11:58 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 32 min |
| Apr 28, 12:31 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.